Alert archive / Tennessee / High Wind Watches in 2014
High Wind Watch 2, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Feb 3, 2014, 3:45 PM EST for Russell County, Washington County, City of Bristol, Virginia; 9 counties in Tennessee. It took effect at Feb 4, 2014, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 3, 2014, 3:45 PM EST (20:45 UTC)
- In effect from
- Feb 4, 2014, 4:00 PM EST
- Expired
- Feb 4, 2014, 3:26 AM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
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
476 WWUS74 KMRX 040826 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 326 AM EST TUE FEB 4 2014 ...WINDY CONDITIONS EXPECTED LATE THIS AFTERNOON AND INTO TONIGHT OVER THE APPALACHIAN MOUNTAINS AND THEIR ADJACENT FOOTHILLS... .STRONG SOUTHERLY WINDS WILL DEVELOP LATE THIS AFTERNOON AND TONIGHT OVER THE MOUNTAIN RIDGES AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. CONDITIONS WILL BECOME CONDUCIVE FOR THE DEVELOPMENT OF MOUNTAIN WAVES IN THE FOOTHILLS OF THE APPALACHIAN MOUNTAINS. VERY STRONG WIND GUSTS IN EXCESS OF 60 MPH WILL LIKELY DEVELOP OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. TNZ018-040>047-071>074-086-087-VAZ006-008-041700- /O.UPG.KMRX.HW.A.0002.140204T2100Z-140205T1200Z/ /O.NEW.KMRX.HW.W.0002.140204T2100Z-140205T1200Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON 326 AM EST TUE FEB 4 2014 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON UNTIL 7 AM WEDNESDAY MORNING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...VERY STRONG WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED OVER THE MOUNTAINS AND ALONG THEIR ADJACENT FOOTHILLS. * TIMING...LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING. * IMPACTS...WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...WITH WIND GUSTS IN EXCESS OF 58 MPH...CAN BE EXPECTED AT TIMES. && $$ DMG
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Feb 3, 3:43 PM EST, 2 minutes earlier.
Area forecast discussion, Feb 3, 3:43 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EST MON FEB 3 2014
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...QUIET NIGHT TONIGHT WILL
GIVE WAY TO THE NEXT APPROACHING WEATHER SYSTEM TUESDAY. RAIN WILL
MOVE INTO THE WESTERN PORTIONS OF THE CWA DURING TUESDAY MORNING
AND INCREASE IN COVERAGE DURING THE AFTERNOON. BY TUESDAY NIGHT
RAIN CHANCES ARE CATEGORICAL. SOME OF THE RAIN MAY EXCEED AN INCH
OR TWO ESPECIALLY OVER THE WESTERN AREAS LIKE THE PLATEAU. WITH
RIVERS ALREADY UP FROM LAST NIGHT/S RAIN...MAY SEE A FEW RIVER
FORECAST POINTS GO ABOVE FLOOD...BUT THIS IS NOT UNUSUAL FOR THE
TIME OF YEAR AND HAS LIMITED IMPACTS. NOT CONFIDENT OF THE NEED FOR
ANY GENERAL FLASH FLOOD WATCH AND WILL NOT GO THAT DIRECTION.
NOW...A MOUNTAIN WAVE WIND EVENT IS POSSIBLE FOR TUESDAY AFTERNOON
AND NIGHT...AND HIGH WIND WATCH HAS BEEN ISSUED FOR THAT. THOSE
SOUTHERLY DOWNSLOPING WINDS HAVE THE POTENTIAL TO PLAY GAMES WITH
MAX TEMPS AND POPS IN THE VALLEY TOMORROW...SO BE AWARE. WE FIND
OURSELVES ON THE BACK SIDE OF THE SYSTEM WEDNESDAY WITH NW FLOW
TYPE OF SCATTERED LIGHT PRECIP.
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...LIGHT RAIN SHOWERS
ENDING AS LIGHT SNOW SHOWERS ACROSS NE AREAS WEDNESDAY NIGHT. LARGE
SURFACE HIGH PRESSURE RIDGE SETTLES INTO THE OHIO VALLEY.
TEMPERATURES WILL HOVER BELOW NORMAL. ENTRANCE REGION OF UPPER JET
WILL LINGER NEAR THE E TN RVR VALLEY. HIGH AND MID LEVEL CLOUDINESS
WILL VARY INTO FRIDAY. INVERTED SURFACE TROUGH BEGINS TO DEVELOP
FRIDAY RESULTING IN A MILD WARM UP. BACKED OFF ON POPS FOR FRIDAY
WITH WEAK LIFT PRESENT. RAINFALL OR EARLY SNOWFALL IF THEY OCCUR
WILL BE LIGHT. INVERTED SURFACE TROUGH FROM GLFMEX TO TN VALLEY
TAKES BETTER SHAPE ON SATURDAY AS UPPER LOW MOVES INTO TX. WARM UP
CONTINUES WITH BETTER ISENTROPIC LIFT AND RAIN CHANCES. MIXED PRECIP
TYPES PROBABLE ACROSS NORTH AREAS AND EASTERN MOUNTAINS FRI
NGT/EARLY SAT. RAIN LIKELY MOST OF SAT WITH INCREASING LIFT AND
LAYER MOISTURE. SAT NGT INTO SUNDAY IS WHEN THINGS GET A BIT
UNCERTAIN. SYSTEM TAKING SHAPE AS APPS RUNNER/ MILLER A HYBRID.
CRITICAL THICKNESS VALUES IN QUESTION WHEN BEST AVAILABLE MOISTURE
IS IN PLACE EARLY SUNDAY. WEAK FLOW IN NEGATIVELY TILTING MEAN
TROUGH LENDS SOME CREDIT TO NORTHERN GFS TRACK. LEANED TOWARD A
WARMER AND LONGER LIQUID SOLUTION. VERY GOOD UPPER DIVERGENCE SETS
UP NORTH OF AREA BY SUNDAY AFTN. CURRENT GFS TRACK BRINGS DRY SLOT
INTO THE MRX CWA BY SUN AFTN. SIGNIFICANT WINTER WEATHER EVENT
REMAINS POSSIBLE BUT UNCERTAIN TRACK LEADS TO BROAD SOLUTIONS FOR
MRX CWA. LIGHT SNOW SUNDAY NIGHT ENDING AS UPSLOPE SNOW SHOWERS ON
MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 32 51 47 51 28 / 0 60 90 20 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 31 51 44 51 26 / 0 50 100 20 10
OAK RIDGE, TN 30 48 42 49 26 / 0 60 90 20 10
TRI CITIES AIRPORT, TN 27 49 42 51 24 / 0 20 100 40 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
SMOKY MOUNTAINS...JOHNSON...NW BLOUNT...NORTH SEVIER...
NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
NORTHWEST MONROE...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI...
WASHINGTON TN.
VA...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: RUSSELL...WASHINGTON.
&&
GC/SONHazardous weather outlook, Feb 3, 11:36 AM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1136 AM EST MON FEB 3 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-041645- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1136 AM EST MON FEB 3 2014 /1036 AM CST MON FEB 3 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY ON TUESDAY AFTERNOON AND EVENING...BRINGING THE POSSIBILITY OF HIGH WINDS DUE TO MOUNTAIN WAVES ALONG THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING FOR WIND REPORTS OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:19 PM EST | River Flood Warning | MRX | Hamilton | 23 hr |
Nearby
High Wind Watches in Tennessee, 2014High Wind Watches in Virginia, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.